MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1186/s13054-022-04019-8

Медицинская библиотека · Critical care (London, England) · 2022

Long-term ketamine infusion-induced cholestatic liver injury in COVID-19-associated acute respiratory distress syndrome.

Wendel-Garcia Pedro David, Erlebach Rolf, Hofmaenner Daniel Andrea, Camen Giovanni, Schuepbach Reto Andreas, Jüngst Christoph, Müllhaupt Beat, Bartussek Jan, Buehler Philipp Karl, Andermatt Rea, David Sascha

СтатьяНаблюдательное исследованиеПеревод в очереди

Аннотация

BACKGROUND

A higher-than-usual resistance to standard sedation regimens in COVID-19 patients suffering from acute respiratory distress syndrome (ARDS) has led to the frequent use of the second-line anaesthetic agent ketamine. Simultaneously, an increased incidence of cholangiopathies in mechanically ventilated patients receiving prolonged infusion of high-dose ketamine has been noted. Therefore, the objective of this study was to investigate a potential dose-response relationship between ketamine and bilirubin levels.

METHODS

Post hoc analysis of a prospective observational cohort of patients suffering from COVID-19-associated ARDS between March 2020 and August 2021. A time-varying, multivariable adjusted, cumulative weighted exposure mixed-effects model was employed to analyse the exposure-effect relationship between ketamine infusion and total bilirubin levels.

RESULTS

Two-hundred forty-three critically ill patients were included into the analysis. Ketamine was infused to 170 (70%) patients at a rate of 1.4 [0.9-2.0] mg/kg/h for 9 [4-18] days. The mixed-effects model revealed a positively correlated infusion duration-effect as well as dose-effect relationship between ketamine infusion and rising bilirubin levels (p < 0.0001). In comparison, long-term infusion of propofol and sufentanil, even at high doses, was not associated with increasing bilirubin levels (p = 0.421, p = 0.258). Patients having received ketamine infusion had a multivariable adjusted competing risk hazard of developing a cholestatic liver injury during their ICU stay of 3.2 [95% confidence interval, 1.3-7.8] (p = 0.01).

CONCLUSIONS

A causally plausible, dose-effect relationship between long-term infusion of ketamine and rising total bilirubin levels, as well as an augmented, ketamine-associated, hazard of cholestatic liver injury in critically ill COVID-19 patients could be shown. High-dose ketamine should be refrained from whenever possible for the long-term analgosedation of mechanically ventilated COVID-19 patients.

Для цитирования: Wendel-Garcia Pedro David, Erlebach Rolf, Hofmaenner Daniel Andrea, Camen Giovanni, Schuepbach Reto Andreas, Jüngst Christoph, Müllhaupt Beat, Bartussek Jan, Buehler Philipp Karl, Andermatt Rea, David Sascha. Long-term ketamine infusion-induced cholestatic liver injury in COVID-19-associated acute respiratory distress syndrome.. Critical care (London, England). 2022. DOI: 10.1186/s13054-022-04019-8.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.